Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 65, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2020, 5:22 PM MDT for Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 5:22 PM MDT (23:22 UTC)
- Expired
- Jun 19, 2020, 5:57 PM MDT
- In force
- 35 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 41 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891
WUUS53 KGLD 192322
SVRGLD
COC063-125-KSC023-181-200015-
/O.NEW.KGLD.SV.W.0065.200619T2322Z-200620T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
522 PM MDT Fri Jun 19 2020
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southeastern Yuma County in northeastern Colorado...
Eastern Kit Carson County in east central Colorado...
Southwestern Cheyenne County in northwestern Kansas...
Northwestern Sherman County in northwestern Kansas...
* Until 615 PM MDT/715 PM CDT/.
* At 522 PM MDT/622 PM CDT/, severe thunderstorms were located along
a line extending from 14 miles west of Bonny Reservoir to 8 miles
northwest of Burlington to 7 miles south of Bethune, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Burlington, Kanorado, Bonny Reservoir, Bethune and Hale.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 8.
Interstate 70 in Colorado between mile markers 426 and 450.
Highway 385 between mile markers 177 and 214.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3983 10188 3958 10187 3923 10191 3909 10249
3935 10250 3958 10252
TIME...MOT...LOC 2322Z 245DEG 31KT 3955 10242 3941 10235 3919 10240
HAIL...<.75IN
WIND...60MPH
$$
JRM3 follow-up statements
603
WWUS53 KGLD 192335
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
535 PM MDT Fri Jun 19 2020
COC063-125-KSC023-181-200015-
/O.CON.KGLD.SV.W.0065.000000T0000Z-200620T0015Z/
Yuma CO-Kit Carson CO-Cheyenne KS-Sherman KS-
535 PM MDT Fri Jun 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
MDT/715 PM CDT/ FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN
COLORADO...EASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
SOUTHWESTERN CHEYENNE AND NORTHWESTERN SHERMAN COUNTIES IN
NORTHWESTERN KANSAS...
At 535 PM MDT/635 PM CDT/, severe thunderstorms were located along a
line extending from 5 miles west of Bonny Reservoir to 11 miles
northwest of Kanorado to 4 miles south of Burlington, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Burlington, Kanorado, Bonny Reservoir, Bethune and Hale.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 8.
Interstate 70 in Colorado between mile markers 430 and 450.
Highway 385 between mile markers 178 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3983 10188 3958 10187 3923 10191 3913 10242
3938 10243 3958 10246
TIME...MOT...LOC 2335Z 246DEG 34KT 3960 10226 3946 10220 3924 10225
HAIL...<.75IN
WIND...60MPH
$$
JRM404
WWUS53 KGLD 192346
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
546 PM MDT Fri Jun 19 2020
COC063-125-KSC023-181-200015-
/O.CON.KGLD.SV.W.0065.000000T0000Z-200620T0015Z/
Yuma CO-Kit Carson CO-Cheyenne KS-Sherman KS-
546 PM MDT Fri Jun 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
MDT/715 PM CDT/ FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN
COLORADO...NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
SOUTHWESTERN CHEYENNE AND NORTHWESTERN SHERMAN COUNTIES IN
NORTHWESTERN KANSAS...
At 546 PM MDT/646 PM CDT/, severe thunderstorms were located along a
line extending from near Bonny Reservoir to 14 miles northwest of
Ruleton to 6 miles southwest of Kanorado, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kanorado, Bonny Reservoir and Hale.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 8.
Interstate 70 in Colorado between mile markers 441 and 450.
Highway 385 between mile markers 196 and 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3983 10188 3958 10187 3928 10190 3927 10221
3941 10226 3961 10229
TIME...MOT...LOC 2346Z 246DEG 34KT 3964 10214 3950 10207 3928 10212
HAIL...<.75IN
WIND...60MPH
$$
JRM516
WWUS53 KGLD 192357
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
557 PM MDT Fri Jun 19 2020
COC063-125-KSC023-181-200007-
/O.CAN.KGLD.SV.W.0065.000000T0000Z-200620T0015Z/
Yuma CO-Kit Carson CO-Cheyenne KS-Sherman KS-
557 PM MDT Fri Jun 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...NORTHEASTERN KIT CARSON COUNTY IN EAST
CENTRAL COLORADO...SOUTHWESTERN CHEYENNE AND NORTHWESTERN SHERMAN
COUNTIES IN NORTHWESTERN KANSAS IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Goodland.
LAT...LON 3983 10188 3958 10187 3928 10190 3927 10221
3941 10226 3961 10229
TIME...MOT...LOC 2356Z 245DEG 31KT 3968 10204 3954 10197 3932 10202
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:54 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 19, 2:54 PM MDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Goodland KS 254 PM MDT Fri Jun 19 2020 .SHORT TERM...(This evening through Sunday night) Issued at 206 PM MDT Fri Jun 19 2020 The primary concern in the short term is the possibility of thunderstorms, with some storms possibly becoming severe, late Friday afternoon through the evening. A large area of low pressure is spinning over south central Canada with several smaller troughs moving through the generally westerly flow across on the south side of the low through the central U.S. Short term models are in reasonable agreement bringing an area of convection off the central Rockies and through the central High Plains region late this afternoon and evening in association with the upper trough moving east of the Rockies. This area of convection appears to coalesce into an MCS that may bow out and produce strong to severe winds across the region as it does. While wind will be the main threat, there is a possibility of large hail and localized heavy rain that may lead to flash-flooding. Locations mainly south of Interstate 70 could see between 1/2 to 1 inch of rainfall with locally higher amounts this evening. The next opportunity for showers and thunderstorms will come on Sunday afternoon and evening ahead of a surface trough as a weaker short wave trough aloft moves out of the central Rockies and over the central High Plains region. The storms should be mainly over the eastern sections of the forecast area with the threat of severe weather extending from the far eastern portions of the forecast area eastward across the plains states. .LONG TERM...(Monday through Friday) Issued at 202 PM MDT Fri Jun 19 2020 Near to slightly above normal temperatures are expected for through mid-week Daily chances for precipitation will be possible across the Tri-State area. A broad upper trough will extend west to east from the Rockies to the Great Lakes on Monday with its southern extent over Northwest Kansas. Northwest flow will be set up over the Tri-state region with an upper ridge over the Eastern CONUS. Monday and Tuesday, showers and thunderstorms will be possible in the afternoon and evening hours as a shortwave trough moves through the area and adequate moisture is pulled into the Central High Plains. Monday temperatures will be in hte low to mid-80s for highs and the low to mid-50s for lows. Tuesday will be around normal with highs in the upper 70s to mid-80s and lows in the 50s. A gradual warming trend will begin on Wednesday with highs in the mid to upper 80s in the afternoon. By Friday, temperatures are expected to return to the low to mid-90s as the upper ridge moves into the region and flattens out, resulting in zonal flow. Daily chances for showers and thunderstorms continue, mainly in the afternoon and evening hours. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1055 AM MDT Fri Jun 19 2020 GLD will start out VFR with showers and thunderstorms developing and moving into the area by 23Z. Those storms are expected to becoming more numerous and be a prevailing weather conditions with heavy rain between 01-03Z and the potential to produce strong wind gusts of +55kts. Storms will diminish in coverage after 05Z and end by 09Z as storms weaken and move out of the region. It is possible that conditions will go down to MVFR between 01-09Z as storms move across the region due mainly to lower ceilings. MCK will start out VFR with showers and thunderstorms developing and moving into the area by 22Z. Storms become more numerous and become a prevailing weather condition after 02Z with a period of heavy rain and wind gusts +40kts possible between 03-04Z as the main area of storms moves across the MCK site. Storms will diminish and move east of the area after 07Z with light showers ending by 12Z. MVFR conditions will be possible mainly due to lower ceilings associated with the thunderstorms and showers between 03-12Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...AW AVIATION...LOCKHART
Hazardous weather outlook, Jun 19, 11:04 AM MDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1104 AM MDT Fri Jun 19 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201645- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1104 AM MDT Fri Jun 19 2020 /1204 PM CDT Fri Jun 19 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will move out of eastern Colorado this afternoon and become numerous as they move across northwest Kansas and southwest Nebraska this evening. Isolated severe thunderstorms with damaging winds capable of producing gusts over 60 mph will be the primary threat. Localized heavy rainfall and flash flooding is also possible with the stronger storms. Thunderstorms and rain showers will continue after midnight with storms diminishing as they move east overnight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... There is a marginal risk of severe thunderstorms Sunday afternoon and evening mainly east of east of Highway 25 in northwest Kansas and southwest Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jun 19, 4:07 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Goodland KS
407 PM MDT Fri Jun 19 2020
COZ091-192230-
Kit Carson County CO-
407 PM MDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIT CARSON COUNTY UNTIL
430 PM MDT...
At 406 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Arriba, or 5 miles west of Flagler, moving northeast at
60 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Flagler, Seibert and Vona.
This includes Interstate 70 in Colorado between mile markers 391 and
413.
LAT...LON 3913 10316 3917 10315 3957 10315 3957 10280
3920 10270 3907 10316
TIME...MOT...LOC 2206Z 244DEG 51KT 3929 10317
JRMSpecial weather statement, Jun 19, 4:40 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Goodland KS
440 PM MDT Fri Jun 19 2020
COZ090-091-192315-
Kit Carson County CO-Yuma County CO-
440 PM MDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YUMA AND NORTHWESTERN
KIT CARSON COUNTIES UNTIL 515 PM MDT...
At 440 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Cope to 5 miles north of
Seibert to 8 miles southwest of Vona. Movement was northeast at 45
mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Stratton, Seibert, Bethune, Vona, Joes, Kirk and Idalia.
This includes the following highways...
Interstate 70 in Colorado between mile markers 402 and 431.
Highway 385 between mile markers 190 and 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3957 10295 3957 10280 3967 10280 3992 10231
3969 10217 3936 10217 3911 10287 3934 10296
TIME...MOT...LOC 2240Z 226DEG 40KT 3954 10293 3938 10286 3920 10284
JRMSpecial weather statement, Jun 19, 5:12 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Goodland KS
512 PM MDT Fri Jun 19 2020
COZ090>092-KSZ001-013-192345-
Kit Carson County CO-Cheyenne County CO-Yuma County CO-Sherman KS-
Cheyenne KS-
512 PM MDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO...SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN
COLORADO...EASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
SOUTHWESTERN CHEYENNE AND NORTHWESTERN SHERMAN COUNTIES IN
NORTHWESTERN KANSAS UNTIL 545 PM MDT/645 PM CDT/...
At 512 PM MDT/612 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 18 miles northwest of Bonny
Reservoir to 7 miles north of Bethune to 12 miles west of Cheyenne
Wells. Movement was northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Burlington, Kanorado, Bonny Reservoir, Bethune, Beecher Island, Hale
and Idalia.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 3.
Interstate 70 in Colorado between mile markers 426 and 450.
Highway 385 between mile markers 154 and 230.
LAT...LON 3999 10203 3956 10191 3890 10214 3879 10268
3938 10247 3977 10257
TIME...MOT...LOC 2312Z 247DEG 32KT 3973 10248 3941 10239 3887 10257
EHThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:07 PM MDT | Special Weather Statement | GLD | Kit Carson | 23 min |
| Jun 19, 4:40 PM MDT | Special Weather Statement | GLD | Kit Carson | 35 min |
| Jun 19, 5:12 PM MDT | Special Weather Statement | GLD | Cheyenne | 33 min |
| Jun 19, 2:03 AM MDT | Special Weather Statement | GLD | Greeley, Wallace | 42 min |
| Jun 19, 3:09 AM MDT | Special Weather Statement | GLD | Greeley, Logan, Wichita | 51 min |
| Jun 19, 4:05 AM MDT | Special Weather Statement | GLD | Gove | 55 min |
| Jun 19, 5:00 AM MDT | Special Weather Statement | GLD | Gove | 45 min |
| Jun 19, 5:59 PM MDT | Special Weather Statement | GLD | Cheyenne, Sherman, Wallace | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.